(800) 973-1540

Can blood clots caused by breast cancer treatment be dissolved?

1 answer | Last updated: Apr 20, 2010
64px-hh6b80fd52d1
Q
An anonymous caregiver asked...
There is a medication (pill) given to cancer patients with breast cancer that causes blood clots. What is this medication and is there any way to prevent blood clots from forming or can the clots be dissolved some kind of way?
 

Answers
Caring.com User - Harvey Gilbert, M.D.
Caring.com Expert
Send a Hug or Prayer
Send a Hug or Prayer
A
Harvey Gilbert, MD, is a radiation oncologist with more than 35 years of professional experience in the medical field, working with cancer patients. He...
answered...

The use of a female hormone blocking agent, like Tamoxifen, is a breast cancer treatment that has a very small risk of causing blood clotting, especially if used along with chemotherapy. In general, the benefits of its use far outweigh the risks of this rare complication. The risks of using an anti-coagulant to reduce this rare complication far outweigh any benefits it may provide. In the rare case, where breast cancer treatment causes a blood clot, anti-coagulants are highly effective.

 

 
Ask a question Ask a question | Add an answer Add an answer